Alert archive / Pennsylvania / Freeze Watches in 2013

Freeze Watch 2, NWS Philadelphia/Mount Holly

October 22, 2013Sussex County, Warren County, New Jersey; 5 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this freeze watch at Oct 22, 2013, 3:30 PM EDT for Sussex County, Warren County, New Jersey; 5 counties in Pennsylvania. It took effect at Oct 24, 2013, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 22, 2013, 3:30 PM EDT (19:30 UTC)
In effect from
Oct 24, 2013, 2:00 AM EDT
Expired
Oct 23, 2013, 3:36 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 127 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WWUS71 KPHI 221930
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT TUE OCT 22 2013

...SEVERAL NIGHTS OF POTENTIAL FROST OR FREEZING TEMPERATURES ARE
ON THE HORIZON FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW JERSEY...

.THURSDAY MORNING IS THE FIRST CHANCE FOR FREEZING TEMPERATURES
ALONG AND NORTH OF ROUTE 80. THE CHANCE FOR FREEZING TEMPERATURES
OR FROST INCREASES EARLY FRIDAY AND EARLY SATURDAY MORNING. ALSO...
THE POTENTIAL AREA OF COVERAGE OF FROST OR FREEZING TEMPERATURES
APPEARS LIKELY TO EXPAND SOUTHWARD INTO THE SUBURBS ALONG THE 
INTERSTATE 95 CORRIDOR BY SATURDAY MORNING...TO JUST OUTSIDE OF
PHILADELPHIA.

NJZ001-PAZ054-055-230900-
/O.NEW.KPHI.FZ.A.0002.131024T0800Z-131024T1300Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
330 PM EDT TUE OCT 22 2013

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
EARLY THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
EARLY THURSDAY MORNING.

* LOCATIONS...THE SOUTHERN POCONOS OF NORTHEAST PENNSYLVANIA AND 
  FAR NORTHWEST NEW JERSEY.  

* TEMPERATURES...PROBABLY DROPPING INTO THE LOWER 30S.

* IMPACTS...POTENTIALLY ENDING THE GROWING SEASON FOR ANY
  REMAINING CROPS AND FLOWERS IN THIS AREA.

* CONFIDENCE: AVERAGE. THERE MAY BE ENOUGH CLOUD COVER AND WIND TO 
  PREVENT A FREEZE OR FROST.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

GAINES/DRAG
4 follow-up statements
404 
WWUS71 KPHI 230131
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 PM EDT TUE OCT 22 2013

...SEVERAL NIGHTS OF POTENTIAL FROST OR FREEZING TEMPERATURES ARE
ON THE HORIZON FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW
JERSEY...

.THURSDAY MORNING IS THE FIRST CHANCE FOR FREEZING TEMPERATURES
ALONG AND NORTH OF ROUTE 80. THE CHANCE FOR FREEZING TEMPERATURES
OR FROST INCREASES EARLY FRIDAY AND EARLY SATURDAY MORNING.
ALSO, THE POTENTIAL AREA OF COVERAGE OF FROST OR FREEZING
TEMPERATURES APPEARS LIKELY TO EXPAND SOUTHWARD INTO THE SUBURBS
ALONG THE INTERSTATE 95 CORRIDOR BY SATURDAY MORNING, TO JUST
OUTSIDE OF PHILADELPHIA.

NJZ001-PAZ054-055-230900-
/O.CON.KPHI.FZ.A.0002.131024T0800Z-131024T1300Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
931 PM EDT TUE OCT 22 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* TEMPERATURES...DROPPING INTO THE LOWER 30S.

* IMPACTS...POTENTIALLY ENDING THE GROWING SEASON FOR ANY
  REMAINING CROPS AND FLOWERS IN THE AREA.

* CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH CLOUD COVER AND WIND
  TO PREVENT A FREEZE OR FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
259 
WWUS71 KPHI 230807
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 AM EDT WED OCT 23 2013

...SEVERAL NIGHTS OF POTENTIAL FROST OR FREEZING TEMPERATURES ARE
ON THE HORIZON FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW
JERSEY...

.HIGH PRESSURE WILL BEGIN TO SETTLE OVER THE REGION LATE TONIGHT
AS A COASTAL LOW PRESSURE MOVES AWAY FROM THE REGION. CLEARING
SKIES AND DECREASING WINDS SHOULD ALLOW FOR SEVERAL AREAS TO DROP
INTO THE MID-30S BY THURSDAY MORNING. PORTIONS OF THE POCONOS
COULD DIP BELOW FREEZING. TONIGHT IS THE FIRST NIGHT OF SEVERAL
WHERE CONDITIONS COULD PRODUCE MORE FROST AND FREEZE ISSUES.

PAZ054-055-232100-
/O.UPG.KPHI.FZ.A.0002.131024T0800Z-131024T1300Z/
/O.NEW.KPHI.FZ.W.0002.131024T0600Z-131024T1300Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
407 AM EDT WED OCT 23 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE LOWER 30S.

* IMPACTS...PLANTS AND CROPS WILL BE KILLED IF LEFT UNCOVERED THUS
  PUTTING AN END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NJZ008>010-PAZ101-103-105-232100-
/O.NEW.KPHI.FR.Y.0011.131024T0600Z-131024T1300Z/
MORRIS-HUNTERDON-SOMERSET-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE...
HONEY BROOK...OXFORD...COLLEGEVILLE...POTTSTOWN...CHALFONT...
PERKASIE
407 AM EDT WED OCT 23 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS AND CROPS IF
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NJZ007-PAZ060>062-232100-
/O.EXB.KPHI.FZ.A.0002.131024T0600Z-131024T1300Z/
WARREN-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...READING...ALLENTOWN...
BETHLEHEM...EASTON
407 AM EDT WED OCT 23 2013

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING.

* TEMPERATURES...IN THE LOW TO MID 30S.

* IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED THUS
  PUTTING AN END TO THE GROWING SEASON.

* CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH CLOUD COVER AND WIND 
  TO PREVENT A FREEZE OR FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NJZ001-232100-
/O.EXT.KPHI.FZ.A.0002.131024T0600Z-131024T1300Z/
SUSSEX-
INCLUDING THE CITY OF...NEWTON
407 AM EDT WED OCT 23 2013

...FREEZE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED THUS
  PUTTING AN END TO THE GROWING SEASON.

* CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH CLOUD COVER AND WIND 
  TO PREVENT A FREEZE OR FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
782 
WWUS71 KPHI 231018
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
618 AM EDT WED OCT 23 2013

...SEVERAL NIGHTS OF POTENTIAL FROST OR FREEZING TEMPERATURES ARE
ON THE HORIZON FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW
JERSEY...

.HIGH PRESSURE WILL BEGIN TO SETTLE OVER THE REGION LATE TONIGHT
AS A COASTAL LOW PRESSURE MOVES AWAY FROM THE REGION. CLEARING
SKIES AND DECREASING WINDS SHOULD ALLOW FOR SEVERAL AREAS TO DROP
INTO THE MID-30S BY THURSDAY MORNING. PORTIONS OF THE POCONOS
COULD DIP BELOW FREEZING. TONIGHT IS THE FIRST NIGHT OF SEVERAL
WHERE CONDITIONS COULD PRODUCE MORE FROST AND FREEZE ISSUES.

NJZ001-232115-
/O.UPG.KPHI.FZ.A.0002.131024T0600Z-131024T1300Z/
/O.EXA.KPHI.FZ.W.0002.131024T0600Z-131024T1300Z/
SUSSEX-
INCLUDING THE CITY OF...NEWTON
618 AM EDT WED OCT 23 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...AT OR BELOW FREEZING.

* IMPACTS...PLANTS AND CROPS WILL BE KILLED IF LEFT UNCOVERED THUS
  PUTTING AN END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

PAZ054-055-232115-
/O.CON.KPHI.FZ.W.0002.131024T0600Z-131024T1300Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
618 AM EDT WED OCT 23 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* TEMPERATURES...AT OR BELOW FREEZING.

* IMPACTS...PLANTS AND CROPS WILL BE KILLED IF LEFT UNCOVERED 
  THUS PUTTING AN END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NJZ008>010-PAZ101-103-105-232115-
/O.CON.KPHI.FR.Y.0011.131024T0600Z-131024T1300Z/
MORRIS-HUNTERDON-SOMERSET-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE...
HONEY BROOK...OXFORD...COLLEGEVILLE...POTTSTOWN...CHALFONT...
PERKASIE
618 AM EDT WED OCT 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS AND CROPS IF 
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NJZ007-PAZ060>062-232115-
/O.CON.KPHI.FZ.A.0002.131024T0600Z-131024T1300Z/
WARREN-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...READING...ALLENTOWN...
BETHLEHEM...EASTON
618 AM EDT WED OCT 23 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...AROUND FREEZING.

* IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED 
  THUS PUTTING AN END TO THE GROWING SEASON.

* CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH CLOUD COVER AND WIND 
  TO PREVENT A FREEZE OR FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
570 
WWUS71 KPHI 231936
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 PM EDT WED OCT 23 2013

...SEVERAL NIGHTS OF POTENTIAL FROST OR FREEZING TEMPERATURES ARE
ON THE HORIZON FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW
JERSEY...

.CLEARING SKIES LATE TONIGHT SHOULD ALLOW TEMPERATURES TO DROP
INTO THE LOWER 30S NEAR DAWN THURSDAY. PORTIONS OF THE POCONOS
COULD DIP BELOW FREEZING. THERE APPEARS TO BE AN EVEN GREATER
LIKELIHOOD OF FROST AND FREEZING TEMPERATURES FRIDAY AND SATURDAY
MORNING.

NJZ001-PAZ054-055-240830-
/O.CON.KPHI.FZ.W.0002.131024T0600Z-131024T1300Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
336 PM EDT WED OCT 23 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* TEMPERATURES...IN THE LOWER 30S.

* IMPACTS...PLANTS AND CROPS WILL BE KILLED IF LEFT UNCOVERED 
  THUS PUTTING AN END TO THE GROWING SEASON.

* CONFIDENCE...AVERAGE. ITS POSSIBLE SOME AREAS WILL ESCAPE
  FREEZING TEMPERATURES IF THERE IS A WIND STIRRING DURING THE
  PREDAWN HOURS.

* OUTLOOK...THE GROWING SEASON ENDS FRIDAY WHEN FROST OR FREEZE
  PRODUCTS ARE NO LONGER ISSUED THIS FALL FOR THIS AREA OF 
  NORTHEAST PENNSYLVANIA AND FAR NORTHWEST NEW JERSEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NJZ007-PAZ060>062-240830-
/O.UPG.KPHI.FZ.A.0002.131024T0600Z-131024T1300Z/
/O.NEW.KPHI.FZ.A.0003.131025T0700Z-131025T1300Z/
/O.EXB.KPHI.FR.Y.0011.131024T0800Z-131024T1300Z/
WARREN-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...READING...ALLENTOWN...
BETHLEHEM...EASTON
336 PM EDT WED OCT 23 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. THE FREEZE WATCH
IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE LOWER 30S SHOULD PRODUCE AREAS OF FROST.

* TIMING...NEAR DAWN THURSDAY.

* IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED 
  THUS PUTTING AN END TO THE GROWING SEASON.

* CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH WIND TO PREVENT FROST.

* OUTLOOK...A FREEZE WATCH HAS BEEN POSTED FOR EARLY FRIDAY
  MORNING WHEN CONDITIONS SHOULD BE MORE FAVORABLE FOR FREEZING
  TEMPERATURES OR FROST. A REPEAT RISK FOR FROST OR FREEZING
  TEMPERATURES EXISTS HERE FOR EARLY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NJZ008>010-240830-
/O.NEW.KPHI.FZ.A.0003.131025T0700Z-131025T1300Z/
/O.EXT.KPHI.FR.Y.0011.131024T0800Z-131024T1300Z/
MORRIS-HUNTERDON-SOMERSET-
INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE
336 PM EDT WED OCT 23 2013

...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING.

* TEMPERATURES...IN THE LOWER 30S SHOULD PRODUCE AREAS OF FROST.

* TIMING...NEAR DAWN THURSDAY.

* IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED 
  THUS PUTTING AN END TO THE GROWING SEASON.

* CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH WIND TO PREVENT FROST.

* OUTLOOK...A FREEZE WATCH HAS BEEN POSTED FOR EARLY FRIDAY
  MORNING WHEN CONDITIONS SHOULD BE MORE FAVORABLE FOR FREEZING
  TEMPERATURES OR FROST. A REPEAT RISK FOR FROST OR FREEZING
  TEMPERATURES EXISTS HERE FOR EARLY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

PAZ101-103-105-240830-
/O.EXT.KPHI.FR.Y.0011.131024T0800Z-131024T1300Z/
WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
INCLUDING THE CITIES OF...HONEY BROOK...OXFORD...COLLEGEVILLE...
POTTSTOWN...CHALFONT...PERKASIE
336 PM EDT WED OCT 23 2013

...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY...

* TEMPERATURES...IN THE LOWER 30S SHOULD PRODUCE AREAS OF FROST.

* TIMING...NEAR DAWN THURSDAY.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS AND CROPS IF 
  LEFT UNCOVERED.

* CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH WIND TO PREVENT A
  FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze watch went out at Oct 22, 11:30 AM EDT, 4 hours earlier.

Area forecast discussion, Oct 22, 11:30 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1130 AM EDT TUE OCT 22 2013

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS THE REGION THIS AFTERNOON AND
STALLS JUST OFFSHORE LATE TONIGHT. A LOW PRESSURE SYSTEM WILL TAKE
SHAPE ACROSS THE MID-ATLANTIC AND MOVE NORTHEASTWARD ALONG THE
STALLED FRONTAL BOUNDARY PASSING JUST OFFSHORE OF THE REGION ON
WEDNESDAY. HIGH PRESSURE THEN MOVES BACK IN ON FRIDAY AND
SATURDAY. ANOTHER COLD FRONT LOOKS TO PUSH THROUGH ON SUNDAY WITH
HIGH PRESSURE BUILDING BACK IN FOR THE START OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREA OF LIGHT RAIN THAT WAS TO THE WEST OF OUR REGION EARLIER
THIS MORNING HAS HUNG TOUGH AND MOVED INTO OUR WESTERN AND
NORTHERN COUNTIES. UPDATED FORECAST REFLECTS LOCATION AND MOVEMENT
OF CURRENT PRECIPITATION. PUSHED TEMPS LOWER GIVEN GREATER CLOUD
COVER AND VERY MODEST PRECIPITATION OVER OUR WESTERN AREA. STILL
ANTICIPATING WEAKENING/DISSIPATION AS IT MOVES FURTHER EAST, BUT IT
HAS CERTAINLY BEEN OVER-PERFORMING SO FAR.

PRECIPITATION IS IN ASSOCIATION WITH UPCOMING FRONTAL PASSAGE
LATER TODAY. HAVE SLOWED DOWN TIMING BY AN HOUR OR TWO REGARDING
FRONTAL PASSAGE, WITH THE FRONTAL PASSAGE OCCURRING IN THE EARLY
AFTERNOON THROUGH THE DELAWARE VALLEY, AND THE BOUNDARY THEN
GRADUALLY SHIFTING EAST AND OFF THE COAST DURING THE REMAINDER OF
THE AFTERNOON. LIGHT SOUTHWEST WINDS WILL BEGIN THE DAY ACROSS THE
AREA, WITH WINDS BECOMING MORE WESTERLY AND A BIT GUSTY FOLLOWING
THE FRONTAL PASSAGE FROM LATE MORNING THROUGH THE AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE COLD FRONT WHICH MOVED THROUGH THE REGION DURING THE DAY IS
EXPECTED TO LINGER ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE
GFS AND NAM CONTINUE TO SHOW A WAVE OF LOW PRESSURE DEVELOPING NEAR
OR JUST EAST OF THE DELMARVA DURING THE EARLY MORNING HOURS OF
WEDNESDAY. WE GRADUALLY STEP-UP POPS ACROSS MUCH OF THE AREA FROM
MIDNIGHT ONWARDS THROUGH DAYBREAK WEDNESDAY, FROM CHANCE TO LIKELY
POPS. HIGHEST POPS ARE FORECAST TO BE FROM ABOUT THE I-95 CORRIDOR
SOUTH AND EAST THROUGH THE DELMARVA AND NJ. THIS AREA COULD SEE UP
TO A FEW TENTHS OF AN INCH OF RAIN THROUGH EARLY WEDNESDAY MORNING.

OVERNIGHT TEMPERATURES ARE EXPECTED TO RUN NEAR SEASONAL AVERAGES,
WITH UPPER 30S TO LOW 40S THROUGH THE SOUTHERN POCONOS TO LEHIGH
VALLEY AND MILDER MID 40S TO LOW 50S THROUGH THE DELAWARE VALLEY,
SOUTHERN NJ, AND THE DELMARVA. WE BLENDED THE LATEST MET/MAV
GUIDANCE WITH CONTINUITY FOR MINIMUM TEMPERATURES.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
START OFF THE LONGTERM WITH A FAIRLY COMPLEX SYSTEM THAT EMERGES OFF
THE MID-ATLANTIC COAST AND RIDES ALONG THE STALLED FRONTAL BOUNDARY TO OUR
IMMEDIATE EAST ON WEDNESDAY. THE OPERATIONAL GUIDANCE HAS COME INTO
BETTER AGREEMENT THIS MORNING KEEPING THE CENTER OF THE LOW CLOSE
ENOUGH TO THE REGION THAT A COLD RAIN WILL BEGIN TO OVERSPREAD OUR
SOUTHERN ZONES BY WEDNESDAY MORNING AND THEN MOVE NORTHEASTWARD
DURING THE DAY. THERE IS PLENTY OF JET ENERGY TO OUR EAST WHICH
SHOULD KEEP THE HEAVIER RAIN OFFSHORE. THAT BEING SAID THE MODELS
ARE SHOWING SOME DECENT MID-LEVEL Q-VECTOR CONVERGENCE AND
FRONTOGENETIC FORCING ACROSS THE COASTAL AND ADJACENT INTERIOR ZONES
ALLOWING FOR A COUPLE TENTHS OF AN INCH POSSIBLE TO FALL...OUR
NORTHWESTERN ZONES MAY REMAIN MOSTLY DRY WITH TRACE AMOUNTS...THOUGH
THE TRACK OF THE LOW STILL HAS TIME TO SHIFT EAST OR WEST.

THE SURFACE LOW SHOULD RAPIDLY PULL AWAY LEAVING US WITH BREEZY AND
COOLER CONDITIONS WITH EAST COAST TROUGHING REMAINING FAIRLY
ENTRENCHED. MULTIPLE MID-LEVEL WAVES WILL CONTINUE TO ROUND THE BASE
OF THE TROUGH THROUGH THE WEEKEND WITH LITTLE IN THE WAY OF IMPACTS
ON THE REGION. THE STRONGEST WAVE, BASED ON THE 00Z GUIDANCE, LOOKS
TO BE ROTATING THROUGH LATE SATURDAY EVENING INTO SUNDAY MORNING.
THE WAVE HAS A WEAK SURFACE INFLECTION THAT QUICKLY MOVES BY TO OUR
NORTH AS A CLIPPER-LIKE SYSTEM. WE MAINTAIN THE CONTINUITY FROM THE
PREVIOUS FORECAST WITH LIGHT RAIN, AND POSSIBLY A WET SNOWFLAKE
MIXED IN, ACROSS OUR NORTHERN ZONES SUNDAY MORNING. THE MID-LEVEL
FLOW BECOMES FLATTER AND NEARLY ZONAL BEHIND THE DEPARTING MID-LEVEL
TROUGH AND SURFACE HIGH PRESSURE RE-ESTABLISHES ITSELF ACROSS THE
REGION.

TEMPERATURES THROUGHOUT THE LONGTERM PERIOD SHOULD END UP BEING
SEVERAL DEGREES BELOW NORMAL AS REINFORCING SHOTS OF COOLER CANADIAN
AIR ARE USHERED INTO THE REGION BEHIND THE FRONTS AND WITH MID-LEVEL
TROUGHING PREVAILING.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

OVERALL, VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. MOSTLY
SOME MID TO HIGH CLOUDS ARE EXPECTED THROUGH TODAY. LIGHT SOUTHWEST
WINDS AT 5 KNOTS OR LESS ARE EXPECTED THROUGH DAYBREAK. A COLD FRONT
WILL BE MOVING ACROSS THE REGION TODAY. SOME LIGHT PRECIPITATION IS
AFFECTING THE KRDG AND KABE TAF SITES, BUT IS NOT FORECAST TO
AFFECT TAF SITES FURTHER EAST. A WIND SHIFT TO THE WEST WILL
ACCOMPANY THE FRONTAL PASSAGE. THE FRONT SHOULD PASS THROUGH THE
PHL METRO AREA IN THE EARLY AFTERNOON TIMEFRAME. IN ADDITION TO
THE WINDS BECOMING MORE WESTERLY, SOME GUSTS UP TO AROUND 20 KNOTS
ARE EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON.

TONIGHT...MAINLY VFR CONDITIONS CONTINUE. ANY GUSTINESS SHOULD
DIMINISH BY AROUND 0Z, AND WE EXPECT THE WINDS TO CONTINUE TO VEER
TO THE NORTHWEST AND BE UNDER 10 KNOTS THROUGH THE NIGHT. CEILINGS
ARE EXPECTED TO LOWER DOWN TO AROUND 5,000 OR 6,000 FEET LEADING UP
TO DAYBREAK WEDNESDAY FROM AROUND KPHL SOUTH AND EAST ALONG WITH
SOME RAIN AS LOW PRESSURE DEVELOPS NEAR THE DELMARVA. SOME LOWERING
TO MVFR CIGS/VSBYS MAY OCCUR IN AREAS OF STEADIER RAIN.

OUTLOOK...
WEDNESDAY-WEDNESDAY NIGHT...MVFR OR LOWER POSSIBLE IN RA SOUTH AND
EAST OF PHL. GUSTY NORTHWEST WINDS POSSIBLE.

THURSDAY...MOSTLY VFR. WNW GUSTS AROUND 25KT POSSIBLE.

THURSDAY NIGHT-SATURDAY...VFR.

&&

.MARINE...
A COLD FRONT WILL APPROACH AND MOVE THROUGH OUR FORECAST AREA AND
COASTAL WATERS TODAY. WE EXPECT SUB-ADVISORY CONDITIONS WITH WINDS
INITIALLY FROM THE SOUTHWEST EARLY TODAY, BECOMING MORE WESTERLY AND
THEN NORTHWESTERLY THIS EVENING FOLLOWING THE FRONTAL PASSAGE. SOME
GUSTS UP TO AROUND 20 KNOTS MAY OCCUR, ESPECIALLY THIS AFTERNOON.
SEAS ARE EXPECTED TO BE MAINLY 1 TO 2 FEET THROUGH DELAWARE BAY,
WITH 2 TO 3 FOOT SEAS FOR THE COASTAL WATERS.

DURING TONIGHT, SURFACE LOW PRESSURE IS EXPECTED TO ORGANIZE ALONG
THE LINGERING FRONTAL BOUNDARY OFF THE MID ATLANTIC COAST.
SUB-ADVISORY CONDITIONS ARE ANTICIPATED TO CONTINUE; ALTHOUGH, SOME
RAIN AND POSSIBLE REDUCED VISIBILITIES ARE EXPECTED DURING THE EARLY
MORNING HOURS.

OUTLOOK...
A COASTAL LOW PRESSURE SYSTEM WILL MOVE OFF TO THE EAST OF OUR
WATERS ON WEDNESDAY AND IN ITS WAKE SMALL CRAFT GUSTS ARE POSSIBLE.
THE EXACT TRACK OF THE LOW WILL DETERMINE THE CHANCES OF THE 25+
KNOT GUSTS BUT AS OF NOW ALL OF OUR WATERS COULD EXPERIENCE SCA
CONDITIONS BEGINNING LATE WEDNESDAY NIGHT LASTING INTO THURSDAY WITH
A TIGHT PRESSURE GRADIENT. THE PRESSURE GRADIENT RELAXES A BIT ON
THURSDAY WITH SUB-ADVISORY CONDITIONS EXPECTED THROUGH AT LEAST
FRIDAY. THE GRADIENT LOOKS TO TIGHTEN UP AGAIN BY LATE FRIDAY NIGHT
WITH SCA POSSIBLE YET AGAIN THROUGH SUNDAY...AHEAD OF THE NEXT
POSSIBLE COLD FRONTAL PASSAGE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...SZATKOWSKI/HEAVENER
NEAR TERM...SZATKOWSKI/KLINE
SHORT TERM...KLINE
LONG TERM...HEAVENER
AVIATION...SZATKOWSKI/HEAVENER/KLINE
MARINE...SZATKOWSKI/HEAVENER/KLINE
Hazardous weather outlook, Oct 22, 4:35 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 AM EDT TUE OCT 22 2013

DEZ002>004-MDZ012-015-019-020-NJZ014-024>026-230845-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
435 AM EDT TUE OCT 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF FROST OR FREEZING TEMPERATURES SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ009-010-012-013-015>023-027-PAZ060-070-071-101>106-
230845-
NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
435 AM EDT TUE OCT 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR FROST OR FREEZING TEMPERATURES IN THE NON
URBAN AREAS OUTSIDE OF PHILADELPHIA ON THURSDAY AND FRIDAY MORNING. A
MORE WIDESPREAD FROST OR FREEZE IS POSSIBLE SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-PAZ054-055-230845-
SUSSEX-CARBON-MONROE-
435 AM EDT TUE OCT 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF FROST OR FREEZING TEMPERATURES THURSDAY AND
FRIDAY MORNING. A MORE WIDESPREAD FROST OR FREEZE IS POSSIBLE
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ061-062-230845-
WARREN-MORRIS-LEHIGH-NORTHAMPTON-
435 AM EDT TUE OCT 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF FROST OR FREEZING TEMPERATURES THURSDAY AND
FRIDAY MORNING. A MORE WIDESPREAD FROST OR FREEZE IS POSSIBLE
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-230845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
435 AM EDT TUE OCT 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:26 PM EDTSmall Craft AdvisoryPHI3 days

Nearby

Freeze Watches in Pennsylvania, 2013Freeze Watches in New Jersey, 2013Every freeze watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.